Format

Send to

Choose Destination
J Postgrad Med. 2017 Oct-Dec;63(4):265-267. doi: 10.4103/0022-3859.201422.

When potion becomes poison! A case report of flecainide toxicity.

Author information

1
Department of Pediatrics, Seth Gordhandas Sunderdas Medical College and King Edward Memorial Hospital, Mumbai, Maharashtra, India.

Abstract

We report a 48-day-old female infant, who developed cardiac conduction abnormalities and seizures secondary to supratherapeutic doses of oral flecainide. Flecainide was started in this infant for treatment of supraventricular tachycardia. The drug was withdrawn with successful normalization of the QRS complex and no further recurrence of seizures. The Naranjo probability score for adverse drug reaction was 8, making the causality "probable." The case restates an important message that physicians should be aware of the side effects of the drugs that they prescribe, especially of those drugs which have a narrow therapeutic window.

PMID:
28272074
PMCID:
PMC5664873
DOI:
10.4103/0022-3859.201422
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center